Forum

Avonex & Alopecia

Hi Folks,

 

Just wanted to let you know what the Dermotologist said about my alopecia aerata:

He confirmed that's what it is, said it's an auto immune disease and that once you get one auto immune disease (I have ms) you are prone to getting others, eeekkkk!

He was quite certain that the Alopeciasis NOT a side effect of Avonex, he said Avonex can cause hair loss, NOT Alopecia he said the two things are totally different. In alopecia the immune system switches off hair growth. He told me to continue with Avonex.

Sue

 

 

Hi Sue

I had alopecia once when i was 7 years old.

My dad died in an accident and then it started.  I had it for about 12 months.  I didn't have bald patches but just considerable thinning of my hair.

I had hospital visits but no cause found.  My hair grew back eventually to be completely normal again.  I have quite thick hair and have had no problems since.

You have made me think about a link now that i also have ms! Interesting!!

I don't know about avonex as i am on rebif but i wouldn't want to come off my dmd unless there was a good reason.

Hope the alopecia improves for you.

Best Wishes

Teresa. x